Ranibizumab could cause GA progression in CNV

Article

Ranibizumab injections could cause geographic atrophy (GA) progression in eyes with choroidal neovascularisation (CNV).

Ranibizumab injections could cause geographic atrophy (GA) progression in eyes with choroidal neovascularisation (CNV).

Dr Giuseppe Querques et al., Department of Ophthalmology, University Paris Est Creteil, Centre Hospitalier Intercommunal de Creteil, Paris, France, conducted a retrospective, interventional, consecutive case series on the charts of 21 eyes of 21 consecutive patients with GA caused by age-related macular degeneration (AMD). All patients were administered intravitreal ranibizumab injections for CNV at a minimum of 24 months earlier.

Best-corrected visual acuity (BCVA) significantly worsened at the 24-month follow-up visit and a significant increase of GA area was presented. However, there was a significant reduction in intraretinal cystic lesions, subretinal fluid and pigment epithelium detachment.

To read the abstract please visit the British Journal of Ophthalmology.

Related Videos
Ramin Tadayoni, MD, speaks with Sheryl Stevenson
Jennifer I. Lim, MD, FARVO, FASRS, Director of Retina Service, University of Illinois at Chicago
Anat Loewenstein, MD, Professor and Director, Department of Ophthalmology, Tel Aviv Medical Center
Carl D. Regillo, MD, FACS, FASRS, Chief of Retina Service, Wills Eye Hospital, Philadelphia, PA
Arshad Khanani, MD, MA FASRS, on a virtual call
Diana Do, MD, Professor of Ophthalmology, Byers Eye Institute, Stanford University, discusses the PHOTON study results as presented AAO
Penny A Asbell, MD, FACS speaks at the 2023 AAO meeting
© 2024 MJH Life Sciences

All rights reserved.